Alert archive / Oklahoma / Red Flag Warnings in 2020

Red Flag Warning 7, NWS Norman, OK

June 30, 202015 counties in Oklahoma

NWS Norman, OK issued this red flag warning at Jun 30, 2020, 2:47 AM CDT for 15 counties in Oklahoma. It took effect at Jun 30, 2020, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2020, 2:47 AM CDT (07:47 UTC)
In effect from
Jun 30, 2020, 12:00 PM CDT
Expired
Jun 30, 2020, 8:00 PM CDT
In force
8 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Beckham County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2020-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2020-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4173 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1193 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
1.3
Supercell composite
9.5

Open this sounding in Storm Lab

The text

As transmitted.

650 
WWUS84 KOUN 300747
RFWOUN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Norman OK
247 AM CDT Tue Jun 30 2020

OKZ004>006-009>011-014>016-021-022-033>036-010100-
/O.UPG.KOUN.FW.A.0005.200630T1700Z-200701T0100Z/
/O.NEW.KOUN.FW.W.0007.200630T1700Z-200701T0100Z/
Harper-Woods-Alfalfa-Ellis-Woodward-Major-Roger Mills-Dewey-
Custer-Beckham-Washita-Harmon-Greer-Kiowa-Jackson-
247 AM CDT Tue Jun 30 2020

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS IN 
WESTERN OKLAHOMA...

The National Weather Service in Norman has issued a Red Flag
Warning for this afternoon through early evening for portions of 
western Oklahoma. This replaces the Fire Weather Watch that was in
effect.

* TIMING...Noon through 8pm. 

* WINDS...Southwest 15 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* TEMPERATURES...95 to 106.

* IMPACTS...Any fires that start will be somewhat difficult to 
  control, and the heat will make firefighting efforts hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
contribute to extreme fire behavior.

&&

$$
1 follow-up statement
075 
WWUS84 KOUN 301937
RFWOUN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Norman OK
237 PM CDT Tue Jun 30 2020

OKZ004>006-009>011-014>016-021-022-033>036-010100-
/O.CON.KOUN.FW.W.0007.000000T0000Z-200701T0100Z/
Harper-Woods-Alfalfa-Ellis-Woodward-Major-Roger Mills-Dewey-
Custer-Beckham-Washita-Harmon-Greer-Kiowa-Jackson-
237 PM CDT Tue Jun 30 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR CRITICAL FIRE WEATHER CONDITIONS IN WESTERN OKLAHOMA...

* TIMING...Through 8pm.

* WINDS...South southwest 15 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* TEMPERATURES...100 to 105.

* IMPACTS...Any fires that start will be somewhat difficult to 
  control, and the heat will make firefighting efforts hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Jun 30, 12:27 AM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 30, 12:27 AM CDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1227 AM CDT Tue Jun 30 2020

...New AVIATION...

.SHORT TERM...
(Tonight through Tuesday)
Issued at 946 PM CDT Mon Jun 29 2020

Made a few modifications to temperatures over the next few hours
to match better with current conditions; otherwise, no other
changes overnight.

&&

.LONG TERM...
(Tuesday night through next Sunday)
Issued at 214 PM CDT Mon Jun 29 2020

A front will start to move in Wednesday, but as this stalls between
northwest and central Oklahoma, a thermal ridge will develop across
central Oklahoma keeping the area quite hot.

Temperatures will gradually start to return to normal as the ridge
shifts westward late week. Perturbations along the eastern periphery
of the upper level ridge will allow for some low rain chances
Thursday through the weekend.

Day

&&

.AVIATION...
(06Z TAFS)
Issued at 1227 AM CDT Tue Jun 30 2020

Non-convective low level wind shear should be common through early
morning at most sites. Otherwise, aviation impacts should be
minimal with VFR conditions likely prevailing. MVFR stratus should
be east of all TAF sites. Gusty southerly winds will continue.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  98  76 102  75 /   0   0   0  10
Hobart OK        106  73 104  74 /   0   0   0  10
Wichita Falls TX 102  76 104  76 /   0   0   0  10
Gage OK          104  66  99  70 /   0   0   0  10
Ponca City OK    100  75 102  74 /   0   0   0  10
Durant OK         94  76  97  75 /  10   0   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Fire Weather Watch from noon CDT today through this evening for
     OKZ004>006-009>011-014>016-021-022-033>036.

     Heat Advisory from noon today to 9 PM CDT this evening for
     OKZ039-045-046-050.

TX...Heat Advisory from noon today to 9 PM CDT this evening for
     TXZ090.

&&

SHORT TERM...09
LONG TERM....14
AVIATION...09
Hazardous weather outlook, Jun 29, 10:09 PM CDT, 4 hours 38 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1009 PM CDT Mon Jun 29 2020

OKZ004>048-050>052-TXZ083>090-010315-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1009 PM CDT Mon Jun 29 2020

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Tonight...

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

.Heat...
Heat index values at 105 degrees or higher are expected on
Tuesday and Wednesday afternoons.

.Fire Weather...
Elevated to near critical fire weather conditions are expected
across western Oklahoma and western north Texas Tuesday afternoon.

.Thunderstorms...
Low thunderstorm chances exist Thursday night through Friday night
across the area.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Mahale

Nearby

Red Flag Warnings in Oklahoma, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.